Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 133, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 11, 2012, 4:21 PM CDT for Jack County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2012, 4:21 PM CDT (21:21 UTC)
- Expired
- May 11, 2012, 4:46 PM CDT
- In force
- 25 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 102 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
454
WUUS54 KFWD 112121
SVRFWD
TXC237-112215-
/O.NEW.KFWD.SV.W.0133.120511T2121Z-120511T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT FRI MAY 11 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JACK COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
EAST OF JACKSBORO...MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL JACK COUNTY AT 440 PM
RURAL EASTERN JACK COUNTY AT 500 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3328 9792 3323 9792 3313 9805 3325 9823
3342 9809
TIME...MOT...LOC 2121Z 224DEG 4KT 3325 9808
$$2 follow-up statements
082
WWUS54 KFWD 112140
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT FRI MAY 11 2012
TXC237-112215-
/O.CON.KFWD.SV.W.0133.000000T0000Z-120511T2215Z/
JACK TX-
440 PM CDT FRI MAY 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL JACK COUNTY...
AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST
CENTRAL JACK COUNTY...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN JACK COUNTY AT 450 PM CDT
LAT...LON 3342 9809 3328 9792 3323 9792 3316 9801
3331 9818
TIME...MOT...LOC 2140Z 226DEG 9KT 3328 9804
$$902
WWUS54 KFWD 112146
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT FRI MAY 11 2012
TXC237-112156-
/O.CAN.KFWD.SV.W.0133.000000T0000Z-120511T2215Z/
JACK TX-
446 PM CDT FRI MAY 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACK COUNTY IS
CANCELLED...
AT 446 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN WILL STILL BE POSSIBLE FROM THE
THUNDERSTORM.
LAT...LON 3342 9809 3328 9792 3323 9792 3316 9801
3331 9818
TIME...MOT...LOC 2146Z 226DEG 9KT 3329 9803
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:15 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 11, 3:15 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT FRI MAY 11 2012 .DISCUSSION... OCCLUDED UPPER LOW CONTINUES TO SPIN SLOWLY NORTH-NORTHEAST BETWEEN GRAHAM AND WICHITA FALLS. BANDS OF SHOWERS AND THUNDERSTORMS...SOME CONTAINING HEAVY RAINFALL HAVE DEVELOPED WITHIN POCKETS OF HIGHER INSTABILITY THIS AFTERNOON BOTH ALONG AND EITHER SIDE OF I-35...AND NEAR THE VICINITY OF THE UPPER LOW CIRCULATION NORTHWEST OF A BRECKENRIDGE TO GAINESVILLE LINE. THE UPPER LOW IS EXPECTED TO DRIFT SLOWLY ACROSS SOUTHERN OKLAHOMA OVERNIGHT...THEN TOWARDS THE OZARKS ON SATURDAY WITH IT BEING RELATIVELY CUT OFF FROM STRONGER STEERING FLOW ALOFT TO THE NORTH. THERE IS A SLIGHT RISK FOR MARGINALLY SEVERE STORMS ACROSS SOUTHERN AND EASTERN COUNTIES THROUGH SUNSET...AS THESE AREAS WILL SEE INSTABILITY AROUND OR ABOVE 1000 J/KG WITH SOUTHWESTERLY BULK SHEAR BETWEEN 30-40 KTS. MARGINALLY SEVERE HAIL...DOWNBURST WINDS...AND LOCALIZED VERY HEAVY RAINFALL WOULD BE THE MAIN THREATS. DUE TO UNCERTAINTY ON WHERE EVENTUAL BANDS WILL SET UP THROUGH THIS EVENING...WILL NOT ISSUE ANY FLASH FLOOD WATCH AT THIS TIME. ONCE NIGHTFALL ARRIVES...BOTH STRENGTH AND COVERAGE OF CONVECTION WILL DECREASE GRADUALLY AS INSTABILITY FADES WITH RELATIVELY WEAK LAPSE RATES ALOFT. WILL MAINTAIN HIGHER CHANCES OF SHOWERS THROUGH EARLY SATURDAY ACROSS NORTHERN AND EASTERN COUNTIES...WITH LESSER CHANCES AS YOU HEAD SOUTHWEST TOWARD THE COLORADO AND BRAZOS RIVER VALLEYS. ISOLATED EMBEDDED THUNDER CANNOT BE RULED OUT LATER TONIGHT INTO EARLY SATURDAY. RAIN CHANCES SHOULD SLOWLY END FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA LATER SATURDAY INTO SATURDAY EVENING...BUT WILL LINGER HIGHEST CHANCES ACROSS THE RED RIVER AND FAR EASTERN COUNTIES DUE TO PROXIMITY OF SLOW- EXITING UPPER LOW. A BRIEF PERIOD OF ZONAL FLOW OR WEAK SHORTWAVE RIDGING IS EXPECTED SATURDAY NIGHT INTO SUNDAY AS STATIONARY FRONT CURRENTLY JUST SOUTH OF THE RED RIVER FINALLY MOVES SOUTHWARD WITH SUPPORT OF NORTHWEST FLOW ALOFT. ANOTHER MORE SUBTLE SHORTWAVE DISTURBANCE ROTATES SOUTH THROUGH THE FOUR CORNERS SUNDAY NIGHT AND MONDAY MORNING...DROPS SOUTHEAST ACROSS THE AREA LATE MONDAY INTO TUESDAY. MODELS ARE REALLY STRUGGLING WITH RAIN CHANCES WITH NO SURFACE FOCUS ACROSS THE AREA. HAVE LEFT SLIGHT CHANCE POPS FOR NOW WITH DEEPEST MOISTURE EXPECTED OVER WEST AND SOUTH TEXAS AND ONLY MARGINAL INSTABILITY PRESENT. THIS SYSTEM MOVES SOUTHEAST ACROSS THE GULF OF MEXICO AND AWAY FROM NORTH TEXAS MID TO LATE WEEK WITH DRY NORTH FLOW ALOFT WEDNESDAY...THEN AN UPPER RIDGE SLIDING OVERHEAD IN ITS PLACE FOR THE LATTER HALF OF THE WEEK INTO NEXT WEEKEND. MODEST CAA COMBINED WITH CONSIDERABLE CLOUDINESS THROUGH EARLY NEXT WEEK SHOULD HOLD HIGH TEMPERATURES DOWN INTO THE 70S AND LOWER 80S. SOUTH FLOW WITH INCREASING HEIGHTS AND MORE SUNSHINE THE LATTER HALF OF THE WEEK WILL RESULT IN A WARM UP WELL INTO THE 80S AND EVEN NEAR 90 ACROSS THE FAR WESTERN COUNTIES. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 61 74 60 79 61 / 40 20 10 10 10 WACO, TX 59 76 59 79 60 / 20 20 10 10 10 PARIS, TX 60 73 57 77 59 / 70 50 10 10 10 DENTON, TX 58 73 58 79 58 / 40 30 10 10 10 MCKINNEY, TX 60 73 58 78 59 / 50 30 10 10 10 DALLAS, TX 63 74 60 79 61 / 40 20 10 10 10 TERRELL, TX 61 73 59 78 59 / 50 30 10 10 10 CORSICANA, TX 62 75 60 77 60 / 50 30 10 10 10 TEMPLE, TX 60 76 59 78 60 / 20 10 10 10 10 MINERAL WELLS, TX 57 73 57 78 58 / 30 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 11, 3:54 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 354 PM CDT FRI MAY 11 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 354 PM CDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE THROUGH THIS EVENING. THE MOST LIKELY AREA FOR A STRONG TO SEVERE THUNDERSTORM WILL BE ALONG AND EAST OF A LINE FROM GAINESVILLE TO FORT WORTH TO TEMPLE. MARGINALLY SEVERE HAIL AND DAMAGING WINDS WILL BE POSSIBLE... AND LOCALLY HEAVY RAINS COULD CREATE LOCALIZED FLOODING PROBLEMS. AN ISOLATED SEVERE THUNDERSTORM WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING TO THE NORTHWEST OF FORT WORTH. THIS AREA INCLUDES YOUNG...JACK...MONTAGUE...AND WISE COUNTIES. MARGINALLY SEVERE HAIL WILL BE POSSIBLE IN THESE AREAS BEFORE THE STORMS IN THIS AREA DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE FOR THUNDERSTORMS CONTINUES ACROSS NORTH TEXAS ON SATURDAY...HOWEVER THE BEST CHANCE FOR STORMS WILL REMAIN ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR THROUGH SATURDAY EVENING. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH TEXAS MONDAY THROUGH TUESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED IN AREAS ALONG AND EAST OF A LINE FROM GAINESVILLE TO FORT WORTH TO TEMPLE THIS EVENING AND ALSO IN AREAS NORTHWEST OF FORT WORTH EARLY THIS EVENING.
In the hours before
Special weather statement, May 11, 1:40 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CDT FRI MAY 11 2012
TXZ100-115-111915-
STEPHENS TX-YOUNG TX-
140 PM CDT FRI MAY 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL STEPHENS COUNTY
SOUTHWESTERN YOUNG COUNTY
AT 140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF BRECKENRIDGE...MOVING EAST AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRYSTAL FALLS.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3297 9900 3297 9896 3304 9896 3307 9895
3301 9860 3276 9869 3291 9902
TIME...MOT...LOC 1840Z 291DEG 7KT 3296 9888Special weather statement, May 11, 2:22 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT FRI MAY 11 2012
TXZ101-111945-
JACK TX-
222 PM CDT FRI MAY 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL JACK COUNTY
AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF JACKSBORO...MOVING NORTHEAST AT
5 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3330 9813 3333 9835 3347 9833 3347 9809
3347 9808
TIME...MOT...LOC 1922Z 216DEG 4KT 3341 9823Special weather statement, May 11, 2:34 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
234 PM CDT FRI MAY 11 2012
TXZ100-112000-
YOUNG TX-
234 PM CDT FRI MAY 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN YOUNG COUNTY
AT 234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF GRAHAM...MOVING NORTHEAST AT 5
MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3341 9860 3340 9846 3336 9842 3322 9842
3312 9860 3326 9875
TIME...MOT...LOC 1934Z 228DEG 3KT 3325 9859Special weather statement, May 11, 3:35 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT FRI MAY 11 2012
TXZ100-101-112100-
JACK TX-YOUNG TX-
335 PM CDT FRI MAY 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN JACK COUNTY
EASTERN YOUNG COUNTY
AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
JACKSBORO TO 8 MILES NORTHEAST OF GRAHAM...MOVING NORTH AT 15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON...GRAHAM AND
JACKSBORO.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3341 9853 3340 9843 3347 9843 3348 9842
3347 9798 3343 9797 3343 9792 3336 9792
3308 9830 3300 9850 3299 9870
TIME...MOT...LOC 2035Z 196DEG 11KT 3342 9809 3317 9846Special weather statement, May 11, 4:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CDT FRI MAY 11 2012
TXZ101-112145-
JACK TX-
416 PM CDT FRI MAY 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN JACK COUNTY
AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF JACKSBORO...MOVING NORTHEAST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE JACKSBORO.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3346 9797 3344 9798 3343 9794 3340 9791
3322 9792 3311 9809 3324 9824 3348 9805
3347 9798
TIME...MOT...LOC 2117Z 226DEG 5KT 3324 9809The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:04 PM CDT | Areal Flood Advisory | FWD | Lampasas | 116 min |
| May 10, 9:14 PM CDT | Special Weather Statement | FWD | Williamson | 31 min |
| May 10, 10:17 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
| May 11, 1:40 PM CDT | Special Weather Statement | FWD | Stephens | 35 min |
| May 11, 2:13 PM CDT | Areal Flood Advisory | FWD | Collin, Grayson | 3 hr |
| May 11, 2:22 PM CDT | Special Weather Statement | FWD | Jack | 23 min |
| May 11, 2:34 PM CDT | Special Weather Statement | FWD | Young | 26 min |
| May 11, 3:35 PM CDT | Special Weather Statement | FWD | Jack | 25 min |
| May 11, 4:00 PM CDT | Flash Flood Warning | FWD | Grayson | 119 min |
| May 11, 4:16 PM CDT | Special Weather Statement | FWD | Jack | 29 min |
| May 11, 4:34 PM CDT | Areal Flood Advisory | FWD | Navarro | 2 hr |
| May 11, 5:05 PM CDT | Areal Flood Advisory | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar and 2 more | 3 hr |
| May 11, 5:19 PM CDT | Special Weather Statement | FWD | Kaufman | 26 min |
| May 11, 5:25 PM CDT | Special Weather Statement | FWD | Delta | 35 min |
| May 11, 5:56 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Hunt | 2 hr |
| May 11, 6:13 PM CDT | Special Weather Statement | FWD | Parker | 32 min |
| May 11, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.